| Model Number |
Ø9X 20MM BC IF SCRW, VENTED |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an acl surgery the device broke while screwing in.All parts were retrieved from the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with another device.A fast thread screw with 8x23mm was used.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-4020c-09 interference screw 9 x 20 mm serial/batch number (b)(6) was received for investigation.Visual evaluation found that the screw lost geometry on the thread, and it was broken off at the distal end at the tip.Functional testing could not be performed due to the damage to the device.The most likely cause for the broken screw can be attributed to misuse due to improper bone preparation; misaligned insertion; or prying/leveraging the screw during insertion.